Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 42, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Aug 9, 2011, 4:28 AM EDT. It took effect at Aug 9, 2011, 11:00 AM EDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2011, 4:28 AM EDT (08:28 UTC)
- In effect from
- Aug 9, 2011, 11:00 AM EDT
- Expired
- Aug 11, 2011, 2:00 AM EDT
- In force
- 39 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
471 WHUS73 KIWX 090828 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 428 AM EDT TUE AUG 9 2011 LMZ043-046-091630- /O.NEW.KIWX.SC.Y.0042.110809T2100Z-110811T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 428 AM EDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT THURSDAY. * WINDS: NORTHWEST 15 TO 20 KNOTS...GUSTS TO 25 KNOTS TONIGHT THROUGH WEDNESDAY EVENING. * WAVES: 3 TO 5 FEET THIS EVENING...INCREASING TO BETWEEN 4 AND 7 FEET TONIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
271 WHUS73 KIWX 091457 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 AM EDT TUE AUG 9 2011 LMZ043-046-092300- /O.EXT.KIWX.SC.Y.0042.110809T1500Z-110811T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1057 AM EDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS VEERING NORTHWEST BY THIS EVENING AND CONTINUING THROUGH WEDNESDAY MORNING... THEN SLOWLY DIMINISHING WEDNESDAY AFTERNOON AND EVENING. * WAVES: 3 TO 5 FEET TODAY...INCREASING TO 5 TO 8 FEET TONIGHT AND WEDNESDAY...THEN SLOWLY SUBSIDING WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
682 WHUS73 KIWX 092007 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 PM EDT TUE AUG 9 2011 LMZ043-046-100415- /O.CON.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 407 PM EDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS TONIGHT WILL SLOWLY DIMINISH WEDNESDAY AND WEDNESDAY NIGHT. * WAVES: BUILDING TO 5 TO 8 FEET TONIGHT AND CONTINUING WEDNESDAY...THEN DECREASING TO LESS THAN 4 FEET LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
863 WHUS73 KIWX 100126 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 926 PM EDT TUE AUG 9 2011 LMZ043-046-100930- /O.CON.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 926 PM EDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS TONIGHT WILL SLOWLY DIMINISH WEDNESDAY AND WEDNESDAY NIGHT. * WAVES: BUILDING TO 5 TO 8 FEET TONIGHT AND CONTINUING WEDNESDAY...THEN DECREASING TO LESS THAN 4 FEET LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
016 WHUS73 KIWX 100743 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 343 AM EDT WED AUG 10 2011 LMZ043-046-101545- /O.CON.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 343 AM EDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS: NORTHWEST WINDS 15 TO 20 KNOTS THIS MORNING...WITH GUSTS TO 25 KNOTS...WILL SLOWLY DIMINISH THIS AFTERNOON INTO THIS EVENING. * WAVES: 4 TO 7 FEET TODAY...THEN DECREASING TO LESS THAN 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
387 WHUS73 KIWX 101502 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1102 AM EDT WED AUG 10 2011 LMZ043-046-102315- /O.CON.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1102 AM EDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WILL SLOWLY DIMINISH THIS AFTERNOON INTO THIS EVENING. * WAVES: 4 TO 8 FEET TODAY WILL DECREASE TO LESS THAN 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
355 WHUS73 KIWX 101917 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 317 PM EDT WED AUG 10 2011 LMZ043-046-110330- /O.CON.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 317 PM EDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WILL SLOWLY DIMINISH LATE THIS AFTERNOON INTO THIS EVENING. * WAVES: 4 TO 6 FEET TODAY WILL DECREASE TO LESS THAN 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
658 WHUS73 KIWX 110129 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 929 PM EDT WED AUG 10 2011 LMZ043-046-110600- /O.CON.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 929 PM EDT WED AUG 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS: NORTHEAST WINDS 5 TO 10 KNOTS BECOMING WEST. * WAVES: 3 TO 6 FEET THIS EVENING WILL SUBSIDE TO 1 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
544 WHUS73 KIWX 110617 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 217 AM EDT THU AUG 11 2011 LMZ043-046-110730- /O.EXP.KIWX.SC.Y.0042.000000T0000Z-110811T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 217 AM EDT THU AUG 11 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 4:04 AM EDT, 24 minutes earlier.
Area forecast discussion, Aug 9, 4:04 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 AM EDT TUE AUG 9 2011 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT POTENT/COMPACT SHORTWAVE THAT DELIVERED HEAVY RAINS ACROSS THE SRN HALF OF THE FA OVERNIGHT IS IN THE PROCESS OF EXITING THE FA WITH AREAS OF STRATUS/FOG EXPECTED IN ITS WAKE EARLY THIS MORNING. CONTINUED WITH CHC POPS FOR CONVECTION THIS AFTN AND EARLY EVE AS A LARGER SCALE SHORTWAVE TROUGH PROPAGATES EWD THROUGH SRN ONTARIO...DROPPING A CDFNT INTO THE AREA. WEAK CONVERGENCE ALONG BOUNDARY AND EXPECTED AFTN SBCAPE VALUES OF 1-2K J/KG WARRANT THE CHANCE POP. NOTHING MORE THAN 30/40 POPS THOUGH GIVEN LIMITING FACTORS INCLUDING A WESTERLY COMPONENT TO THE PRE-FRONTAL LOW LVL FLOW...EROSION OF DEEP MOISTURE BEHIND TONIGHT/S SHORTWAVE...AND STRONGER HEIGHT FALLS/FORCING BYPASSING TO THE NORTH. CAA PROCESS IS EXPECTED IN NORTHWESTERLY FLOW TONIGHT INTO WEDNESDAY IN RESPONSE TO EXPECTED HEIGHT FALLS/TROUGHING TOWARDS THE QUEBEC/ONTARIO BORDER. THIS WILL ALLOW MUCH DRIER AND COOLER AIR TO OVERSPREAD THE AREA DURING THIS TIME WITH HIGHS ON WEDNESDAY ONLY FORECAST TO TOP OUT IN THE 70S. DRY CONDITIONS ARE EXPECTED ACROSS MOST LOCATIONS GIVEN STABLE AIR AS POTENTIAL SUBTLE WEAK VORT MAXES IN WNW FLOW ALOFT OFFER NOTHING MORE THAN SOME MID/HIGH LVL CLOUDS. THE ADVECTION OF COOLER AIR (10C AT 850 HPA) OVER WARM LAKE WATERS (24C) MAY ACTUALLY SET THE STAGE FOR SOME LAKE EFFECT RAIN SHOWERS LATER TONIGHT INTO AT LEAST WEDNESDAY MORNING. THERE MAY ALSO BE A LITTLE ADDED MID LVL LIFT/MOISTURE FROM A SHORTWAVE NOW OVER MONTANA PER MORNING WATER VAPOR. GIVEN THIS AND EXPECTED LATENT/SENSIBLE HEAT FLUX OFF THE LAKE OPTED FOR LOW CHC POPS IN THE FAR NW 09-18Z WEDNESDAY. THERE ALSO APPEARS TO BE A MARGINAL THREAT FOR ISOLATED WATERSPOUTS IN OUR MARINE ZONES DURING THIS TIME. FCST SOUNDINGS SHOWS AN EL-LCL DEPTH BTW 23-25 KFT AND 850 HPA DELTA T/S NEAR 14C. DECIDED TO ADD A CHC FOR WATERSPOUTS GIVEN HOW THIS INFORMATION LINES UP ON THE NOMOGRAM AND PER COLLABORATION. A DRY/COOL/MOSTLY CLEAR WEDNESDAY NIGHT IS EXPECTED CWA-WIDE AS THE FLOW RELAXES IN RESPONSE TO A LOW LEVEL ANTICYCLONE BUILDING IN. && .LONG TERM... THURSDAY THROUGH MONDAY...THE MAIN CHALLENGES THIS PERIOD INCLUDE THE TIMING AND ASSOCIATED WEATHER OF A SHORT WAVE ARRIVING EARLY THIS WEEKEND. SATELLITE WATER VAPOR SHOW A CLEARLY DEFINED UPPER LEVEL SIGNATURE WELL UPSTREAM APPROACHING BRITISH COLUMBIA. THE GFS APPEARS TO HAVE INITIALIZED THIS SYSTEM REASONABLY WELL HAS BEEN VERY CONSISTENT WITH THE TIMING OF THIS SYSTEM THE PAST SEVERAL RUNS AND IS THE PREFERRED MODEL OF CHOICE FOR THIS PACKAGE. TELECONNECTIONS OF A LARGE UPPER LEVEL/500 MB NEGATIVE ANOMALY OFF THE WEST NORTHERN AMERICAN COAST SUPPORTS A DOWNSTREAM RIDGE OVER THE CENTRAL CONUS. CURRENT THINKING IS LOW LEVEL THETA E/MOISTURE WILL SURGE BACK NORTHEAST INTO THE AREA FRIDAY NIGHT AHEAD OF THIS SYSTEM. THE UPPER LEVEL SYSTEM WILL RIDE OVER THE TOP OF THE RIDGE AND SHOULD REACH THE FORECAST AREA LATE FRIDAY NIGHT. PLACED A LITTLE MORE DETAIL IN REGARD TO THE TIMING OF THE STORMS IN THE LIGHT OF THE LATEST MODEL DATA. SEVERE STORM POTENTIAL FRIDAY NIGHT INTO SATURDAY AT THIS POINT LOOKS POSSIBLE BUT ISOLATED GIVEN UPPER LEVEL SUPPORT BUT MARGINAL CAPE AND LIMITED BULK SHEAR. OTHERWISE... AS FOR TEMPERATURES...IT LOOKS LIKE SIGNIFICANT TROFFING WILL DEVELOP OVER THE EASTERN THIRD OF THE CONUS ALLOWING TEMPERATURES TO BE AT OR A LITTLE BELOW NORMAL EARLY NEXT WEEK. THE LATEST GFS OPERATION MEX NUMBERS APPEAR ON TRACK AND HAVE ATTEMPTED TO FOLLOW. && .AVIATION... / 06Z TAFS / A FEW LINGERING SHOWERS ARE POSSIBLE AT THE TAF SITES THROUGH APPROXIMATELY 09Z AS WEAK DEFORMATION AXIS WITH COMPACT SHORTWAVE PIVOTS THROUGH. VFR CONDITIONS INITIALLY SHOULD GIVE WAY TO A PERIOD OF AT LEAST MVFR CIGS/VIS THIS MORNING. CONTINUED WITH MIXING OUT TO VFR CU BY 14/15Z AS DRIER AIR ADVECTS IN BEHIND THE DEPARTING POTENT SHORTWAVE. A SECONDARY SFC COLD FRONT WILL ROTATE THROUGH THE FA THIS AFTN INTO EARLY THIS EVE. THERE MAY BE ENOUGH HEATING/DESTABILIZATION AND CONVERGENCE ALONG THE BOUNDARY TO FORCE SHOWERS/STORMS DURING THIS TIME. HOWEVER...OPTED FOR A DRY FCST DUE TO LOW PROBABILITY AS TONIGHT/S WAVE SCOURS OUT DEEPER MOISTURE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...SKIPPER AVIATION...STEINWEDEL
Hazardous weather outlook, Aug 8, 4:58 PM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 PM EDT MON AUG 8 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-092100- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 PM EDT MON AUG 8 2011 /358 PM CDT MON AUG 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS EVENING AS A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND EASTERN IOWA APPROACHES THE AREA. THERE IS A THREAT OF ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WIND GUSTS AS THE MAIN THREATS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SOME HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...AND THEN AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. REPORTS OF HEAVY RAINFALL TONIGHT WILL ALSO BE GREATLY APPRECIATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-092100- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 458 PM EDT MON AUG 8 2011 /358 PM CDT MON AUG 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS EVENING AS A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND EASTERN IOWA APPROACHES THE AREA. THERE IS A THREAT OF ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WIND GUSTS AS THE MAIN THREATS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SOME HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS AN INCREASED RISK OF RIP CURRENTS TUESDAY AFTERNOON INTO WEDNESDAY. INCREASING WINDS AND WAVES ON LAKE MICHIGAN MAY CREATE HAZARDOUS BOATING CONDITIONS TUESDAY NIGHT INTO WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 8, 10:31 PM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EDT MON AUG 8 2011
INZ013-020-022-090315-
CASS IN-PULASKI IN-WHITE IN-
1031 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS COUNTY IN
NORTH CENTRAL INDIANA...AND WHITE AND SOUTHERN PULASKI COUNTIES IN
NORTHWEST INDIANA...
AT 925 PM CDT/1025 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
FRANCESVILLE TO MONON TO WOLCOTT...MOVING EAST AT 30 MPH.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
BRIEF TORRENTIAL RAINS...ALONG WITH FREQUENT LIGHTNING.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MONTICELLO...
REYNOLDS...
SMITHSON...BUFFALO AND LAKESIDE...
SITKA...NORWAY AND INDIANA BEACH...
HEADLEE AND PULASKI...
BELL CENTER...
LAT...LON 4084 8706 4084 8699 4091 8698 4092 8694
4102 8693 4106 8691 4099 8649 4075 8656
4075 8675 4072 8677 4068 8677 4065 8678
4071 8710 4079 8710
TIME...MOT...LOC 0230Z 289DEG 20KT 4105 8684 4097 8683
4083 8689 4070 8704The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:45 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 60 min |
| Aug 8, 10:31 PM EDT | Special Weather Statement | IWX | White | 44 min |
| Aug 9, 4:44 AM EDT | Rip Current Statement | IWX | 45 hr | |
| Aug 9, 2:47 PM EDT | Special Weather Statement | IWX | LaGrange | 43 min |
| Aug 9, 3:03 PM EDT | Special Weather Statement | IWX | Elkhart | 42 min |
| Aug 9, 3:17 PM EDT | Special Weather Statement | IWX | Steuben | 43 min |
| Aug 9, 3:36 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 54 min |
| Aug 9, 3:40 PM EDT | Special Weather Statement | IWX | Saint Joseph | 35 min |
| Aug 9, 4:05 PM EDT | Special Weather Statement | IWX | Elkhart | 40 min |
| Aug 9, 4:29 PM EDT | Special Weather Statement | IWX | Elkhart, Noble | 46 min |
| Aug 9, 4:38 PM EDT | Special Weather Statement | IWX | Steuben | 37 min |
| Aug 9, 4:58 PM EDT | Special Weather Statement | IWX | DeKalb, Noble | 47 min |
| Aug 9, 5:08 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Noble | 52 min |
| Aug 9, 5:32 PM EDT | Special Weather Statement | IWX | Huntington | 43 min |
| Aug 9, 5:50 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 55 min |
| Aug 9, 6:48 PM EDT | Special Weather Statement | IWX | Adams, Wells | 27 min |
| Aug 9, 4:55 PM EDT | Special Weather Statement | IWX | Fulton | 35 min |
| Aug 9, 5:41 PM EDT | Special Weather Statement | IWX | Henry | 34 min |
| Aug 9, 5:54 PM EDT | Special Weather Statement | IWX | Defiance | 36 min |
| Aug 9, 5:59 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding, Putnam | 62 min |
| Aug 9, 6:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam | 63 min |
| Aug 9, 6:28 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 77 min |
| Aug 9, 1:32 PM EDT | Special Weather Statement | IWX | Cass | 28 min |
| Aug 9, 3:22 PM EDT | Special Weather Statement | IWX | Hillsdale | 38 min |
| Aug 9, 3:45 PM EDT | Special Weather Statement | IWX | Saint Joseph | 45 min |
| Aug 9, 4:49 PM EDT | Special Weather Statement | IWX | Hillsdale | 26 min |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.